Skip to Content

What is the likely reaction if a child is msitakenly given 2 doses of HIB vaccine within one hour?

Responses (1)

Rajive Goel 18 Aug 2011

Getting haemophilus influenzae disease is much riskier than getting Hib vaccine. However, a vaccine, like any medicine, is capable of causing serious problems, such as severe allergic reactions. The risk of Hib vaccine causing serious harm, or death, is extremely small.

A doctor need to be contacted if any of the following rare but serious side effects from Hib vaccine are experienced:

a serious allergic reaction including swelling of the lips, tongue, or face; difficulty breathing; closing of the throat; hives; paleness; weakness; dizziness; or a fast heart beat within a few minutes to a few hours after the shot; high fever; or behavior changes.

Other less serious side effects may be more likely to occur.

fever over 101 degrees Fahrenheit (about up to 1 child in 20); or redness, warmth, or swelling where the shot was given (up to about 1 child in 4).

If these problems happen, they usually start within a day of vaccination. They may last 2-3 days.

The doctor may recommend reducing fever and pain by giving the child an aspirin-free pain reliever such as acetaminophen or ibuprofen when the shot is given and for the next 24 hours. The doctor will tell you the appropriate dosages of these medications.

Side effects other than those listed here may also occur. Contact the doctor about any side effect that seems unusual or that is especially bothersome.

Hope the info helped?

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions